Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Kevin Walker
Title: An extension of Casson's invariant
Additional book information: Princeton University Press, Princeton, NJ, 1992, v+131 pp., US$16.50. ISBN 0-691-02532-0.

References [Enhancements On Off] (What's this?)

  • [1] S. Akbulut and J. McCarthy, Casson's invariant for oriented homology 3-spheres: an exposition, Math. Notes, vol. 36, Princeton Univ. Press, Princeton, NJ, 1990. MR 1030042 (90k:57017)
  • [2] S. Boyer and D. Lines, Surgery formulae for Casson's invariant and extensions to homology lens spaces, J. Reine Angew. Math. 405 (1990), 181-220. MR 1041002 (91e:57026)
  • [3] S. Boyer and A. Nicas, Varietes of group representations and Casson's invariant for rational homology 3-spheres, Trans. Amer. Math. Soc. 322 (1990), 507-522. MR 972701 (92a:57020)
  • [4] S. Cappell, R. Lee, and E. Y. Miller, A symplectic geometry approach to generalized Casson's invariants of 3-manifolds, Bull. Amer. Math. Soc. (N.S.) 22 (1990), 269-275. MR 1016041 (91b:57024)
  • [5] C. L. Curtis-Budka, Casson-type invariants counting representations in low-rank groups, Doctoral thesis, Yale Univ. (1991).
  • [6] A. Floer, An instanton-invariant for 3-manifolds, Comm. Math. Phys. 118 (1988), 5-240. MR 956166 (89k:57028)
  • [7] P. Kronheimer, M. Larsen, and J. Scherk, Casson's invariant and quadratic reciprocity, Topology 30 (1991), 335-338. MR 1113682 (92g:57028)
  • [8] Invariant de Casson-Walker des spheres d'homologie rationelle fibrees de Seifert, C. R. Acad. Sci. Paris Sér. I Math. (1990), 727-730.
  • [9] Un algorithme pour calculer l'invariant de Walker, Bull. Soc. Math. France 118 (1990), 363-376. MR 1078081 (91j:57015)
  • [10] Sur l'invariant de Casson-Walker: Formule de chirurgie globale et generalisation aux varietes de dimension 3 fermees orintees, C. R. Acad. Sci. Paris Sér. I Math. (1992), 437-440.
  • [11] Global surgery formula for the Casson-Walker invariant, École Normale Superieure Lyon, preprint (May 1993).
  • [12] C. H. Taubes, Casson's invariant and gauge theory, J. Differential Geom. 31 (1990), 547-599. MR 1037415 (91m:57025)
  • [13] K. Walker, An extension of Casson's invariants to rational homology spheres, Bull. Amer. Math. Soc. (N.S.) 22 (1990), 261-267. MR 1016040 (91b:57023)

Review Information:

Reviewer: William M. Goldman
Journal: Bull. Amer. Math. Soc. 30 (1994), 100-104
American Mathematical Society